Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 25, 2021McLean County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 25, 2021, 7:33 PM CDT for McLean County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 7:33 PM CDT (00:33 UTC)
Expired
Jun 25, 2021, 8:15 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL

County McLean County, IL

The radar

The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS83 KILX 260033
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
733 PM CDT Fri Jun 25 2021
 
ILZ037-038-260115-
Tazewell-McLean-
733 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAZEWELL AND
SOUTHWESTERN MCLEAN COUNTIES UNTIL 815 PM CDT...

At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minier, or 16 miles west of Bloomington, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bloomington, Normal, Minier, Danvers, Stanford and Shirley. 

This includes the following highways...
 Interstate 55 between mile markers 147 and 156, and between mile
markers 158 and 162.
 Interstate 74 between mile markers 128 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.

LAT...LON 4035 8934 4052 8933 4053 8902 4033 8903
TIME...MOT...LOC 0032Z 270DEG 19KT 4042 8928 

$$

Auten

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:58 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 25, 6:58 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
658 PM CDT Fri Jun 25 2021

.SYNOPSIS...
Issued at 646 PM CDT Fri Jun 25 2021

Thunderstorms will develop across central Illinois this
evening...particularly along and north of a Shelbyville to Paris
line where some of the storms could potentially produce damaging
wind gusts and heavy rainfall. The storms will gradually diminish
toward dawn Saturday.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 343 PM CDT Fri Jun 25 2021

Surface analysis this afternoon depicts a stationary front
stretched from northern IL into IA well north of the area. An
outflow boundary is positioned across southeast IL into central MO
with convection ongoing in our far southeast IL counties as well
as new activity firing over central MO as of 3 PM. Elsewhere, a
break from the precipitation is occurring with some breaks in the
clouds noted across west-central portions of the state. SPC
mesoanalysis depicts MLCAPE starting to build northward with
clearing, though we remain capped (50-150 J/kg) from about I-70
northward from earlier convection. This will prevent anything from
developing in these areas for the next few hours. Confidence in
the evolution of activity going into tonight remains low. Once the
CAP erodes, scattered storms should develop across west-central
IL along the ouflow boundary sometime later this afternoon or
early evening, which the 25.18Z HRRR picks up on. However, CAMs
have not been performing well. The idea is that coverage will
increase by tonight as a few mid-level waves ripple through the
southwest flow aloft and the LLJ kicks in. Strong to severe storms
remain possible across locations south of I-74 with damaging
winds and large hail being the main threats. However, decent low-
level shear with a boundary in the area could support a brief
tornado or two.

Additional rainfall amounts through Saturday morning look to range
from 1-2" north of I-70, with higher amounts possible where storms
train. With 1 to 3 hr flash flood guidance ranging from 1.5 to 2.5"
due to recent soaking rains. Because of this, a Flash Flood Watch
remains in effect for counties north of I-70 through Saturday
morning.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 343 PM CDT Fri Jun 25 2021

The upper-level pattern remains in a blocking regime this weekend
and even into the new week, keeping periods of showers and storms
possible. Shower and storm chances look to taper off Saturday
morning as the LLJ recedes. Additional thunderstorm development
looks likely along any remnant boundaries by the afternoon into
evening hours of Saturday, pending how quickly the atmosphere
destabilizes after overnight convection. A similar story going
into Sunday with the same set up. All in all, additional rainfall
amounts Saturday through Monday morning look to range from 1-3"
north of I- 70.

Shower and storm chances remain possible through a good portion of
the week with the blocking pattern keeping southwest flow positioned
over the local area. Let the NBM handle PoPs through the week for
the time being. The pattern finally begins to change by the end of
the week into next weekend as the ridging over the eastern
CONUS/Atlantic breaks down.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 657 PM CDT Fri Jun 25 2021

Main aviation forecast concern will be timing of convection
tonight. Scattered thunderstorms have developed across central
Illinois early this evening, but these appear to be missing the
terminals. Further upstream, more numerous cells across
central/northern Missouri are spreading northeastward across the
Mississippi River and will likely impact the TAF sites later this
evening into the overnight hours. Based on radar trends and HRRR
forecast, have included VCTS at KSPI after 02z...then further
northeast to KCMI after 04z. Most models suggest the storms will
diminish overnight, with only showers lingering across the area
after 09z. As happened last night, forecast soundings show MVFR
ceilings overnight into at least Saturday morning. It appears
ceilings will improve to VFR at all sites except KPIA by midday.
Winds will initially be S at around 10kt this evening, then will
veer to S/SW and gust to around 25kt from late Saturday morning
through the afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for ILZ027>031-
036>038-040>057-061.

&&

SYNOPSIS...Barnes
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...Barnes
Hazardous weather outlook, Jun 25, 3:07 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
307 PM CDT Fri Jun 25 2021

ILZ027>031-036>038-261100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
307 PM CDT Fri Jun 25 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Strong to severe storms are possible this evening. Damaging wind
gusts, large hail, and flash flooding are the primary threats,
though a brief tornado is possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Another round of strong to severe thunderstorms is possible
Saturday afternoon into Saturday night and again on Sunday.
Damaging wind gusts, large hail, and flash flooding are the main
threats.

Heavy rainfall remains a concern through the upcoming weekend.
The latest indications suggest rainfall totals of 2 to 5 inches
north of I-70 through Sunday. This could lead to significant
rises on area rivers, creeks, and streams as well as produce flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon and
evening.

ILZ040>057-061-261100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby-
Vermilion-
307 PM CDT Fri Jun 25 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Severe storms are possible this evening through tonight. Damaging
wind gusts, large hail, and flash flooding are the primary
threats, though a brief tornado is also possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Another round of strong to severe thunderstorms is possible
Saturday afternoon into Saturday night and again on Sunday.
Damaging wind gusts, large hail, and flash flooding are the main
threats.

Heavy rainfall remains a concern through the upcoming weekend.
The latest indications suggest rainfall totals of 2 to 5 inches
north of I-70 through Sunday. This could lead to significant
rises on area rivers, creeks, and streams as well as produce flash
flooding.

Minor flooding is expected to develop along portions of the Spoon
River between London Mills and Seville this weekend and along the
Illinois River between Havana and Beardstown early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon through
tonight.

ILZ062-063-066>068-071>073-261100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
307 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Strong to isolated severe storms are possible across southeast IL
this evening. Primary threats will be gusty winds, large hail,
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Another round of thunderstorms is possible Saturday afternoon
into Saturday night and again on Sunday. The severe threat appears
low at this time, but locally heavy rain is possible.

Periods of showers and storms will occur going into this weekend
with rainfall amounts up to 2 inches possible south of I-70
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon through
tonight.

Auten

In the hours before

Special weather statement, Jun 25, 2:52 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Lincoln IL
252 PM CDT Fri Jun 25 2021

ILZ072-073-252015-
Richland-Lawrence-
252 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES UNTIL 315 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 8 miles northwest of Mount Carmel, moving east at 30
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
St. Francisville and Mount Carmel Airport.

LAT...LON 3861 8791 3864 8762 3860 8762 3859 8761
      3859 8764 3858 8764 3857 8765 3857 8791
TIME...MOT...LOC 1951Z 264DEG 25KT 3853 8784

Auten
Special weather statement, Jun 25, 5:42 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT Fri Jun 25 2021

ILZ043-044-053-252315-
Macon-Piatt-De Witt-
542 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIATT...SOUTHEASTERN
DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Argenta, or 10 miles southeast of Clinton, moving northeast at 25
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Monticello, Argenta, De Land, Weldon and Cisco.

This includes Interstate 72 between mile markers 151 and 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.

LAT...LON 3995 8880 4005 8895 4019 8875 4005 8855
TIME...MOT...LOC 2241Z 241DEG 22KT 4004 8882

Auten
Special weather statement, Jun 25, 7:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
733 PM CDT Fri Jun 25 2021

ILZ037-038-260115-
Tazewell-McLean-
733 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAZEWELL AND
SOUTHWESTERN MCLEAN COUNTIES UNTIL 815 PM CDT...

At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minier, or 16 miles west of Bloomington, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bloomington, Normal, Minier, Danvers, Stanford and Shirley.

This includes the following highways...
 Interstate 55 between mile markers 147 and 156, and between mile
markers 158 and 162.
 Interstate 74 between mile markers 128 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.

LAT...LON 4035 8934 4052 8933 4053 8902 4033 8903
TIME...MOT...LOC 0032Z 270DEG 19KT 4042 8928

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:21 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell39 min
Jun 25, 7:38 PM CDTSevere Thunderstorm WarningILXMorgan, Scott67 min
Jun 25, 7:53 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell67 min
Jun 25, 8:16 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon44 min
Jun 25, 8:29 PM CDTTornado WarningILXMcLean30 min
Jun 25, 8:49 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt41 min
Jun 25, 8:54 PM CDTFlash Flood WarningILXDeWitt, Logan, McLean, Mason, Tazewell6 hr
Jun 25, 9:05 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Tazewell25 min
Jun 25, 9:47 PM CDTFlash Flood WarningILXMorgan, Scott6 hr
Jun 25, 9:59 PM CDTFlash Flood WarningILXDeWitt, McLean, Piatt5 hr
Jun 25, 10:18 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, DeWitt, Douglas, Macon, Moultrie and 1 more27 min
Jun 26, 2:34 AM CDTAreal Flood WarningILXDeWitt, Logan, McLean, Mason, Piatt, Tazewell61 hr
Jun 26, 6:03 AM CDTRiver Flood WarningILXPiatt8 days
Jun 26, 9:44 AM CDTRiver Flood WarningILXMason, Menard4 days
Jun 26, 12:21 PM CDTTornado WarningILXMcLean24 min
Jun 26, 1:24 PM CDTTornado WarningILXMorgan, Scott36 min
Jun 26, 1:53 PM CDTTornado WarningILXMorgan37 min
Jun 26, 2:17 PM CDTTornado WarningILXMorgan, Sangamon28 min
Jun 26, 2:38 PM CDTTornado WarningILXMcLean, Woodford37 min
Jun 26, 3:12 PM CDTTornado WarningILXMcLean33 min
Jun 26, 3:19 PM CDTTornado WarningILXLogan, Sangamon26 min
Jun 26, 3:25 PM CDTFlash Flood WarningILXDeWitt, Logan, McLean, Macon, Mason, Menard and 3 more4 hr
Jun 26, 3:33 PM CDTSevere Thunderstorm WarningILXLogan27 min
Jun 26, 3:37 PM CDTTornado WarningILXMcLean23 min
Jun 26, 3:39 PM CDTTornado WarningILXLogan, Sangamon36 min
Jun 26, 4:04 PM CDTTornado WarningILXDeWitt26 min
Jun 26, 4:43 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt32 min
Jun 26, 5:16 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt44 min
Jun 26, 5:47 PM CDTTornado WarningILXDouglas, Moultrie, Piatt43 min
Jun 26, 5:50 PM CDTSevere Thunderstorm WarningILXVermilion40 min
Jun 26, 6:03 PM CDTTornado WarningILXChampaign, Douglas27 min
Jun 26, 6:24 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion81 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.